Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Albuquerque, NM

February 25, 2007

NWS Albuquerque, NM issued this red flag warning at Feb 25, 2007, 6:57 AM MST. It took effect at Feb 25, 2007, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 6:57 AM MST (13:57 UTC)
In effect from
Feb 25, 2007, 11:00 AM MST
Expired
Feb 25, 2007, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 251357
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 AM MST SUN FEB 25 2007

...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR THE SOUTHERN AND WESTERN PORTIONS OF THE EAST
CENTRAL PLAINS FOR LOW HUMIDITIES AND STRONG GUSTY WINDS...

NMZ108-260000-
/O.NEW.KABQ.FW.W.0003.070225T1800Z-070226T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
657 AM MST SUN FEB 25 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

STRONG GUSTY WINDS WILL INCREASE LATE THIS MORNING AND THIS
AFTERNOON OVER THE EAST CENTRAL PLAINS. EXPECT WIND SPEEDS OF 20
TO 30 MPH WITH GUSTS TO 45 MPH. RH VALUES WILL DROP INTO TO LOW
TEENS ESPECIALLY OVER THE SOUTHER AND WESTERN PORTIONS OF THE EAST
CENTRAL PLAINS.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23
1 follow-up statement
000 
WWUS85 KABQ 260008
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 PM MST SUN FEB 25 2007

NMZ108-260115-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-070226T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
508 PM MST SUN FEB 25 2007

...RED FLAG WARNING HAS EXPIRED ACROSS THE EAST CENTRAL PLAINS...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO GRADUALLY DECREASE THIS EVENING AND
HUMIDITIES WILL GRADUALLY INCREASE. WHILE THE THREAT OF EXTREME
FIRE BEHAVIOR HAS DIMINISHED...20 FOOT WIND SPEEDS OF 15 TO 20 MPH
WITH GUSTS AROUND 30 MPH AND HUMIDITIES BETWEEN 15 AND 25 PERCENT
ARE LIKELY THROUGH 7 PM MST ACROSS PORTIONS OF THE EAST CENTRAL
PLAINS.

$$

19

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:38 AM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 25, 3:38 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MST SUN FEB 25 2007

.UPDATE...UPDATED TO ADD RED FLAG WARNING.

&&

.PREV DISCUSSION...300 AM MST SUN FEB 25 2007...
WEST TO NORTHWEST WINDS TO BLOW AGAIN TODAY...BUT NOT
NEARLY AS STRONG AS YESTERDAY.  GRADIENT ALOFT INCREASES DURING THE
DAY AS UPPER JET NOSES INTO SOUTHERN COLORADO/NORTHERN NEW MEXICO.
EXPECT BREEZY TO WINDY CONDITIONS FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD WHILE SOME LOCALES IN WESTERN NEW MEXICO MAY ALSO
EXPERIENCE BREEZY TO WINDY WEATHER TODAY. MAY NEED TO CONSIDER SOME
FIRE WX HIGHLIGHTS AGAIN FOR TODAY...STILL EVALUATING TRENDS ATTM.
COULD BE SOME ISOLATED SNOW SHOWERS OVER THE HIGHER TERRAIN NEAR THE
COLORADO BORDER TONIGHT. THE JET RETREATS NORTHWARD MONDAY FOR
GENERALLY TRANQUIL WEATHER...EXCEPT FOR LOW POP SNOW SHOWERS NEAR
THE COLORADO BORDER IN ZONE 2.

WINDS START TO CRANK UP AGAIN TUESDAY IN ADVANCE OF LARGE UPPER
TROUGH DEVELOPING OVER PACIFIC NORTHWEST AND GREAT BASIN. AS THE
TROUGH ADVANCES EASTWARD INTO THE NORTHERN AND CENTRAL
ROCKIES...WINDS COULD HOWL AGAIN WEDNESDAY THROUGH THURSDAY FOR
AREAS THROUGHOUT CENTRAL AND SOUTHERN NEW MEXICO. SOME DIFFERENCES
THOUGH COMPARED TO YESTERDAY IN THAT CURRENTLY MODELS DON/T YET
INDICATE THE SURFACE GRADIENT TO BE AS STRONG. OTHERWISE...SOME SNOW
ACCUMULATIONS POSSIBLE FOR THE NORTHERN MOUNTAINS WEDNESDAY/THURSDAY
AND POSSIBLY FAR NORTHEAST NEW MEXICO IF TIMING OF SURFACE FRONT IS
CLOSE TO WHAT/S SUGGESTED THIS MORNING. GFS STILL FORECASTING AN
UPPER RIDGE FOR THE WEEKEND...BUT IT/S NOT AS DOMINANT NOW AS THE
MODEL HAS BEEN LEADING US TO BELIEVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  23  54  27 /   5   5   0   5
GALLUP..........................  52  17  55  20 /   0   0   0   0
GRANTS..........................  50  16  54  19 /   0   0   0   0
GLENWOOD........................  60  26  64  29 /   0   0   0   0
CHAMA...........................  39   9  45  15 /   5  10  10   5
LOS ALAMOS......................  48  21  52  26 /   0   0   0   0
RED RIVER.......................  34   7  40  12 /   5  10   0   5
TAOS............................  43  17  47  19 /   5   0   0   5
SANTA FE........................  45  21  52  24 /   0   0   0   0
SANTA FE AIRPORT................  48  25  54  26 /   0   0   0   0
ESPANOLA........................  50  25  55  24 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  52  31  59  33 /   0   0   0   0
ALBUQUERQUE VALLEY..............  53  27  60  27 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  48  28  55  30 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  52  30  60  32 /   0   0   0   0
SOCORRO.........................  58  29  64  29 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  47  26  51  27 /   0   0   0   0
MORIARTY/ESTANCIA...............  49  26  57  26 /   0   0   0   0
CARRIZOZO.......................  58  31  62  33 /   0   0   0   0
RUIDOSO.........................  56  32  58  32 /   0   0   0   0
RATON...........................  47  21  54  20 /   5   0   0   5
LAS VEGAS.......................  52  26  54  25 /   0   0   0   0
ROY.............................  51  25  54  25 /   0   0   0   0
CLAYTON.........................  53  27  57  28 /   0   0   0   5
SANTA ROSA......................  54  28  61  30 /   0   0   0   0
TUCUMCARI.......................  60  33  63  32 /   0   0   0   0
FORT SUMNER.....................  59  33  64  32 /   0   0   0   0
CLOVIS..........................  60  32  65  32 /   0   0   0   0
PORTALES........................  62  32  68  31 /   0   0   0   0
ROSWELL.........................  64  36  70  37 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

&&
Hazardous weather outlook, Feb 25, 6:00 AM MST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SUN FEB 25 2007

NMZ001>021-026-261300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

STRONG AND GUSTY WEST WINDS MAY BLOW WEDNESDAY THROUGH THURSDAY DUE
TO A LARGE AREA OF LOW PRESSURE ALOFT FORECAST TO MOVE OVER THE
NORTHERN AND CENTRAL ROCKIES.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.